MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2515X
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an euphora ptca balloon catheter was used to treat a mildly tortuous and moderately calcified lesion located in the mid left anterior descending artery, exhibiting 100% stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that inflation difficulties were encountered during balloon inflation.It was described that there was no inflation but then a sudden abrupt inflation occurred.Balloon deflation difficulties were also noted at the lesion site, where by it was described as a not smooth balloon deflation difficulties and the balloon did not deflate at the lesion site.It was also informed that there was also a difficulty removing device prior to stent deployment.There were multiple attempts to deflate the balloon.Retraction was attempted to the mouth of the catheter to get the device back into the guide.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: no difficulties were noted when removing the protective sheath and stylette of the euphora balloon.The euphora was removed.A stent was implanted and was post-dilated with another balloon.The procedure was completed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the balloon returned with no blood visible in the balloon and inflation lumen.The balloon returned partially inflated with balloon folds expanded.The distal shaft immediately proximal to the proximal marker band appeared stretched and kinked.Stretching was evident to the balloon bond.It was not possible to inflate the device.The guidewire lumen patency could not be verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7410568
Report Number9612164-2018-00669
Device Sequence Number19073272
Product Code LOX
UDI-Device Identifier00643169560024
UDI-Public00643169560024
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2019
Device Catalogue NumberEUP2515X
Device Lot Number214453032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer04/18/2018
06/29/2018
08/08/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/16/2018
07/27/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1